Jul 8, 2008
Dr. Bob, I have been postived since Nov 06. I have been on Atripla, EPICZOM, Dapsone, Issentress, Raystaz, Norvir, Prezista. Everything is coming up Sensitive or resistance. My last CD4 count was 49 with detectable and CD4 %14. The HIV Dr. does not know what else to do. She is trying to get another second opinion. I asked her point blank what is my life expentancey. If I can't find any drugs that work what then. I also am celebrating my one year since last chemo - had Non Hodkins Lymphona. I have developed a really bad cough and the fatigue is killing me. I am still able to work and do stuff but some days I am so exhausted I dont know if I will make it through the day. What happens if no medicine works? When will I die?
Response from Dr. Frascino
Unfortunately it's very difficult for me to determine what's going on with you based on such limited information, not having access to all your laboratory tests and medical files and without the benefit of a physical examination. If your HIV specialist is uncertain what to do next, a second opinion is definitely warranted. If your properly evaluated resistance tests are not showing any resistance, you should have a variety of therapeutic options to drive your HIV plasma viral load to undetectable levels. As that happens, your CD4 count should begin to rise. You'll need to be evaluated for other reasons why your therapy may not be as effective as anticipated. This would include an evaluation of potential opportunistic problems, a review of your medication dosage and also your adherence to the dosage schedule, etc. Finally, both your "really bad cough and fatigue" require a thorough evaluation.
As for when you will die, none of us has a crystal ball that accurately predicts the future. At this point, I would suggest you focus on living rather than dying. Push for that second opinion with another HIV specialist to happen sooner rather than later. Once your problems are properly evaluated, I'm confident your condition can and will improve greatly.
many can have this very same doubt
You're So Correct, Dr. Bob
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.